Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Off and On the Norco Rollercoaster

Hey guys. I am prescribed Norco 7.5's monthly for a hockey injury that is inoperable from a long time ago. Been on them for a couple of years. Last year I got to where I was buying them when I ran out, and getting them from other places. Even Doc hopped once but then found out they can track that even if you go to a small pharmacy. Got up to taking around 10 a day, but then decided to kick it. Cold turkey, went 30 days. The wd's were a lot more mental than physical and not too terrible for me; once I went through it I was no longer scared of it. For about the last 6 months I have dropped my usage and refuse to get them from anywhere but my normal doctor. A month supply lasts me about 18 to 20 days, then I am off for 10 or so days until I get refilled. Days 1 and 2 suck, runny nose and headache with some insomnia and emotional chaos. I can cry on the drop of a hat, over absolutely nothing. The Geico commercial can make me tear up. But normally I can balance out by the end of the 5th. I think about them every day though, its like I am just making it through the end of the month so I can get back to using them again and not having the back pain. I know my issues are not near as severe as some of you on here, I have been fortunate enough to not have to go through what some of you are enduring; I just hope maybe there is some insight to what this is doing to my body. Is it safe to keep putting my body through this every month? It feels like its mentally getting harder and harder to adjust, and as soon as I do its time to get the refill. I know I will always be in pain as the surgery is too risky, but will I always be an emotional mess? Im in my 30's and in upper management, so its really hard to keep my sh** together during the last half of the month and stay focused.

Any advice would be really appreciated, I just feel like I am on a merry go round at this point and just don't know what to do. Thanks for just letting me tell my story.  
3 Responses
6063300 tn?1430430571
you are on a roller coaster! Unless you want to stop this will continue and maybe get worse each time. It is hard on your body doing this to it each month! you will take more and more each month to get that high you feel.Your body creates more pain so you will take more. I was on them for almost 11 years after I stopped my pain levels went way down! Aleve is all I take for it now and it works.I had an accident last year and had to go back on them for almost a year and today I am 10 days CT! Life is really better off them!
You need to decide what you want to do! If you decide to stop we are here for you!
Avatar universal
Listen to Bears

She is 100% right. No other way to say it!!!!
Avatar universal
I'm not sure what you're looking for, hon.

You write "Is it safe to keep putting my body through this every month?"

I know exactly what you are talking about.  I was running out every month and going thru early withdrawals, only to get my refill, and repeat the cycle again, over and over and over.

Is it safe?   Hard to say.  You're definitely putting a strain on your body; all your major organ systems are affected.   Will it hurt you? It might, it could.

Have you gotten a second and third opinion about this hockey injury that is inoperable?    Did a doctor TELL you that you were going to be a chronic pain patient for the rest of your life?   No physical therapy, acupuncture, yoga, hypnosis, that might help?

It's tough on your body to be on opiates for long, long periods of time...decades, I mean.  

You'll develop a tolerance, and your cognition will be affected...if, God forbid, you got in a car accident, and were taken to a hospital, the presence of opiates in your blood could get you in legal trouble.

As I said...I'm not quite clear on what you're asking.  Do you want to get off the pills and try something, anything, to deal with the pain?

I have severe costochondritis and degenerative disc disease.    I was told I'd be on pain pills for life..but after 8 years, they were destroying my life.  I wont' rehash my story as you can read it all here.

Tell us what YOU want for you...you've got a lot of life ahead of you...and your choices will factor heavily into the quality of that life...

Hugs,
-Robin
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.